MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13069
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, that during an angiogram procedure via tortuous and calcified vasculature, the flexor raabe guiding sheath broke in half upon removal.The complaint device was placed in the left common femoral artery via a contralateral approach, and the patient was observed to have tortuous and calcified anatomy; a 3mm angioplasty balloon had been utilized through the sheath but nothing was inside the lumen when it separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects.Additional information regarding event details and patient outcome has been requested, but is not available at this time.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned devices were conducted during the investigation.The visual inspection of the returned device confirmed that that the device tubing separated just distal of the connecting cap.Sheath tubing material was visible inside of the connecting cap, with some coil present.The separated tubing measured 94.2 cm in length, with 0.5 cm of material exiting the proximal end of the separated tubing.A kink was located at a length of 41.8 cm from the proximal end of the separated tubing, with elongation noted to be present in the midsection of the sheath tubing.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7525423
Report Number1820334-2018-01360
Device Sequence Number11164601
Product Code DYB
UDI-Device Identifier00827002130692
UDI-Public(01)00827002130692(17)180624(10)5982536
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13069
Device Catalogue NumberKCFW-5.0-38-90-RB-RAABE
Device Lot Number5982536
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer08/20/2018
03/26/2020
Initial Report FDA Received Date05/18/2018
Supplement Report FDA Received Date08/21/2018
03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOPLASTY BALLOON; ANGIOPLASTY BALLOON